New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Jun 2006
Total Posts : 2
   Posted 6/12/2006 7:57 PM (GMT -6)   
Could someone anyone advise me what to do as my daughter is seizing very much and I can't see a neurologist until July 13th I have tried to go to the hospital but she has a lot of small seizures that will sometimes grand-mal but not all the time .Are the small seizures damaging the brain? She can have 3-4 hours of small seizures . And the hospital doesn't recognize this as a problem. I am very worried as she has a history of status . She has been diagnosed with complex partial seizures and has had them since she was 18 months outside of fever. We were controlled for 7 years on depakene but she has side effects so now we are going through the regimen of anti-convulsants again. We are currently on topamax and can not increase as the seizures are worsening with each added dose. I am sure I am not the only parent going through this I feel very confused as the main purpose should be seizure freedom .She already has the side effects why do they neurologists insist on taking her off of the only med that has worked for her? I know that they want to avoid the side effects but she already has the problems and to me it seems silly to add another drug just to increase more side effects I would rather stay with what we know.Now she is seizing and needs to be supervised around the clock. I have already come home to find her face all smashed up due to her falling during a seizure I don't want to come home because she fell down the stairs and find her dead somewhere when she can be seizure free on the Depakene . If you know anyone who has experienced this problem please let me know.

New Member

Date Joined Jun 2006
Total Posts : 4
   Posted 6/13/2006 9:26 PM (GMT -6)   
Hi, I am surprised that you feel you cannot take her to the hospital. I was on two medications at one point and then learned it wasn't necessary. I noticed alot of people are on more than one, maybe three or four. Side effects are going to be normal on any medications you take. Usually they go away after one or two months. But sometimes they wont, or they will decrease. I started with Keppra, now I take Topamax, and they side effects I was having aren't so bad. You have to let your body adjust to the medication. Most seizure meds cause depression and fatigue too. I would take any side effects over seizures any day. I would be careful with your daughter being home alone. Maybe she should stay downstairs to prevent her from falling down? had a guide to keeping your house safe, look there for some good tips. I haven't really been in the same situation as you, but I hope that helps!
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 20, 2016 4:20 PM (GMT -6)
There are a total of 2,709,093 posts in 298,775 threads.
View Active Threads

Who's Online
This forum has 153280 registered members. Please welcome our newest member, smalccdsza.
381 Guest(s), 16 Registered Member(s) are currently online.  Details
crohnie1985, Julianna_Marie, jboy145, BreRosie, Michael_T, smlafleur, Jessa33, Old Mike, poohcheez, sam12, puppylover, lifeguyd, rcg108, Tall Allen, JoanJet, julymorning

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer